Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

October 20, 2016Macoupin County, Illinois

NWS St. Louis, MO issued this special weather statement at Oct 20, 2016, 12:22 AM CDT for Macoupin County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2016, 12:22 AM CDT (05:22 UTC)
Expired
Oct 20, 2016, 1:00 AM CDT
In force
38 min
Issued by
NWS St. Louis, MO

County Macoupin County, IL

The radar

The St Louis radar (KLSX), 75 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS83 KLSX 200522
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 20 2016
 
ILZ059-200600-
MACOUPIN IL-
1222 AM CDT THU OCT 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOUPIN COUNTY UNTIL
100 AM CDT...

AT 1222 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRIGHTON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARLINVILLE...GILLESPIE...BRIGHTON...BUNKER HILL...BENLD...SHIPMAN...
MOUNT CLARE...EAST GILLESPIE...EAGARVILLE...ROYAL LAKES...
DORCHESTER...MILES STATION...HORNSBY...PRUETT AND PLAINVIEW.

THIS ALSO INCLUDES  BEAVER DAM STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

LAT...LON 3900 9007 3900 9009 3904 9015 3907 9015
      3938 8992 3917 8970 3914 8970
TIME...MOT...LOC 0522Z 226DEG 38KT 3905 9009 

$$

TES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 19, 10:52 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 19, 10:52 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1052 PM CDT WED OCT 19 2016

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 324 PM CDT Wed Oct 19 2016

(Tonight)

Focus tonight will be on convective trends. Believe the most focused
and widespread area on convection will continue to be near the quasi-
stationary 850-hPa warm front through the early overnight hours
tonight. Have therefore shifted highest PoPs and heaviest QPF axis
to the north more toward the I-44 corridor in MO. This convection
should remain elevated in nature with the sfc boundary across the
far southern CWA. With the elevated convection...large hail is the
primary threat. Further to the south across southeast Missouri and
far southwest Illinois...wind gusts in addition to large hail are
both threats as convection along/south of the sfc front will likely
be more surface based. Severe threat should wane by late evening as
instability...both elevated and sfc-based...begins to fade to the
southeast of the area.

Maintained locally heavy rainfall mention just shifted the axis a bit
further to the north tied to the highest PoPs. It has been dry this
month and FFG values are high so it will take quite a bit of rain
over a short period of time. Concern would be in training of
convection which certainly could occur due to the quasi-stationary
low-level baroclinic zone.

Temperatures will be cooler tonight compared to the last several
nights but still a bit above normal. Lows in the 50s for most areas
are expected.

(Thursday)

Bulk of precipitation should have exited the CWA by Thursday morning
but have schc-chc PoPs for showers into early afternoon for far
southern and eastern sections of the CWA. Main story will be the
much more fall-like look and feel to the day on Thursday. High
temperatures are only expected to be in the low 60s across the area
due to lingering cloud cover and strong CAA at low
levels...certainly a big change from the upper 80s to low 90s of
just a couple of days ago.

Gosselin

.LONG TERM...  (Thursday Night through Next Wednesday)
Issued at 324 PM CDT Wed Oct 19 2016

Any lingering precip will have moved out of the area as surface low
moves east Thursday. Strong surface ridge builds eastward as low and
cold front move out shifting winds to the northwest. The northwest
flow as well as clearing behind the front will lead to cooler temps
Thurs night. Temps to remain slightly below normal through Sat
morning. There will be a slight warming trend as surface ridge
progress furthr to the east and shifts wind become southerly. a weak
cold front will move through the area Sun into Monday but this is
expected to bring no precip and cold temps should stay north of the
forecast area. The next chance of precip will be Wed as surface low
moves in from the western plains.

Walsh
&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1040 PM CDT Wed Oct 19 2016

Back side of precipitation has moved out of KUIN and KCOU with VFR
conditions for entire forecast period. Otherwise, will just see
some isolated showers/storms through 08z-09z Thursday for STL
metro area with lingering MVFR cigs through 12z-14z Thursday. Then
cigs will lift and scatter out by 00z Friday for metro area. As
for winds, northeast winds to back to the north and remain
northerly for rest of forecast period.

SPECIFICS FOR KSTL:
Back side of precipitation to continue slowly sinking south with
isolated showers/storms through 08z-09z Thursday. Then lingering
MVFR cigs through 12z-14z, before lifting and scattering out by
00z Friday for metro area tafs. As for winds, northeast winds to
back to the north and remain northerly for rest of forecast
period.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 19, 8:42 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
842 PM CDT WED OCT 19 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
842 PM CDT WED OCT 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

In the hours before

Local storm report, Oct 19, 6:33 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             BIXBY                   37.67N  91.08W
10/19/2016  E0.50 INCH       IRON               MO   PUBLIC

&&

MILLER
Local storm report, Oct 19, 6:40 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             JUNCTION CITY           37.57N  90.29W
10/19/2016  M1.75 INCH       MADISON            MO   TRAINED SPOTTER

&&

MILLER
Local storm report, Oct 19, 6:47 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             5 W FREDERICKTOWN       37.56N  90.39W
10/19/2016  E1.00 INCH       MADISON            MO   PUBLIC

            NEAR OAK GROVE AND THE INTERSECTION OF HWY 72 AND HWY
            D...RELAYED VIA THE COUNTY SHERRIFF

&&

MILLER
Local storm report, Oct 19, 6:55 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             AUXVASSE                39.02N  91.89W
10/19/2016  E0.50 INCH       CALLAWAY           MO   PUBLIC

            FACEBOOK REPORT

&&

MILLER
Local storm report, Oct 19, 10:57 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     ST. ELMO                39.02N  88.85W
10/19/2016                   FAYETTE            IL   PUBLIC

            8 INCH DIAMETER LIMB DOWN IN ST. ELMO. TIME ESTIMATED
            FROM RADAR.

&&

KJD
Special weather statement, Oct 20, 12:22 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 AM CDT THU OCT 20 2016

ILZ059-200600-
MACOUPIN IL-
1222 AM CDT THU OCT 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOUPIN COUNTY UNTIL
100 AM CDT...

AT 1222 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRIGHTON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARLINVILLE...GILLESPIE...BRIGHTON...BUNKER HILL...BENLD...SHIPMAN...
MOUNT CLARE...EAST GILLESPIE...EAGARVILLE...ROYAL LAKES...
DORCHESTER...MILES STATION...HORNSBY...PRUETT AND PLAINVIEW.

THIS ALSO INCLUDES  BEAVER DAM STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

LAT...LON 3900 9007 3900 9009 3904 9015 3907 9015
      3938 8992 3917 8970 3914 8970
TIME...MOT...LOC 0522Z 226DEG 38KT 3905 9009

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:37 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois23 min
Oct 19, 11:20 PM CDTAreal Flood AdvisoryLSXJefferson4 hr
Oct 20, 4:08 AM CDTSpecial Weather StatementLSXCity of Saint Louis52 min
Oct 20, 2:59 PM CDTFrost AdvisoryLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby17 hr
Oct 19, 7:49 PM CDTSevere Thunderstorm WarningLSXFayette41 min
Oct 19, 11:39 PM CDTFlash Flood WarningLSXMonroe8 hr
Oct 20, 12:26 AM CDTSpecial Weather StatementLSXMacoupin49 min

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.